Alert archive / Montana / Winter Storm Warnings in 2018

Winter Storm Warning 6, NWS Missoula, MT

February 8, 20185 counties in Montana

NWS Missoula, MT issued this winter storm warning at Feb 8, 2018, 11:39 PM MST for 5 counties in Montana. It was in force for 11 hr. 24 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 8, 2018, 11:39 PM MST (06:39 UTC)
Expired
Feb 9, 2018, 11:00 AM MST
In force
11 hr
Issued by
NWS Missoula, MT

Counties Flathead County, MT, Lake County, MT, Missoula County, MT, Ravalli County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 40 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 9, 4:32 AM MSTSNOW 6.3Bigfork, MTCOCORAHS STATION MT-FH-27, BIGFORK.
Feb 9, 5:51 AM MSTSNOW 4.15 Nw Missoula, MT
Feb 9, 6:00 AM MSTSNOW 6.8Rollins, MT0.38 INCHES OF SNOW WATER EQUIVALENT. 7 INCHES ON THE GROUND.
Feb 9, 6:45 AM MSTSNOW 3.72 E Bigfork, MTCOCORAHS STATION MT-FH-16, 2 E BIGFORK.
Feb 9, 7:00 AM MSTSNOW 0.84 E Corvallis, MTCOCORAHS STATION MT-RV-7, 4 E CORVALLIS.
Feb 9, 7:00 AM MSTSNOW 24 S White Pine, MT0.26 INCHES OF SNOW WATER EQUIVALENT. 7 INCHES IS THE CURRENT SNOW DEPTH.
Feb 9, 7:00 AM MSTSNOW 2.8Evergreen, MTCOCORAHS STATION MT-FH-29, EVERGREEN.
Feb 9, 7:00 AM MSTSNOW 55 N Missoula, MT0.48 INCHES PRECIPITATION. IT RAINED A LITTLE BIT BEFORE CHANGING TO SNOW WITH THE ARCTIC COLD FRONT.
Feb 9, 7:00 AM MSTSNOW 5.33 N Bigfork, MTCOCORAHS STATION MT-FH-26, 3 N BIGFORK.
Feb 9, 7:00 AM MSTSNOW 5.54 Ne Ronan, MT0.45 INCHES OF SNOW WATER EQUIVALENT.
Feb 9, 7:00 AM MSTHEAVY SNOW 71 Se Marion, MT0.48 INCHES OF SNOW WATER EQUIVALENT. 14 INCHES ON THE GROUND.
Feb 9, 7:00 AM MSTHEAVY SNOW 126 Sw Dixon, MT0.65 OF SNOW WATER EQUIVALENT. THE DURATION OF THE HEAVY SNOW EVENT WAS 24 HOURS.
Feb 9, 7:09 AM MSTSNOW 8Potomac, MT
Feb 9, 7:20 AM MSTSNOW 93 Se Condon, MTCOCORAHS STATION MT-MS-27, 3 SE CONDON.
Feb 9, 7:30 AM MSTSNOW 2.3Ronan, MTBLIZZARD CONDITIONS DURING THE EVENING OF FEB. 8. 0.19 INCHES OF SNOW WATER EQUIVALENT.
Feb 9, 8:00 AM MSTSNOW 22 Wnw Kalispell, MTCOCORAHS STATION MT-FH-30, 2 WNW KALISPELL.
Feb 9, 8:00 AM MSTSNOW 4.54 E Moiese, MT0.38 INCHES OF SNOW WATER EQUIVALENT.
Feb 9, 8:00 AM MSTSNOW 4.92 Ssw Kila, MT0.45 INCHES OF SNOW WATER EQUIVALENT. FREEZING RAIN OCCURRED BEFORE SNOW FELL. WINDS GUSTED AS HIGH AS 35 MPH.
Feb 9, 8:00 AM MSTSNOW 55 N Plains, MT0.57 INCHES OF SNOW WATER EQUIVALENT. 5 INCHES ON THE GROUND.
Feb 9, 8:00 AM MSTSNOW 8Essex, MT
Feb 9, 8:00 AM MSTSNOW 8.61 E Seeley Lake, MTCOCORAHS STATION MT-MS-26, 1 E SEELEY LAKE.
Feb 9, 10:00 AM MSTSNOW 4Hungry Horse Dam, MTCO-OP OBSERVER STATION HGHM8, HUNGRY HORSE DAM. THE DURATION OF THE SNOW EVENT WAS 24 HOURS.
Feb 9, 10:00 AM MSTHEAVY SNOW 88 N Finley Point, MT
Feb 9, 11:00 AM MSTSNOW 6.36 Nw Missoula, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 6.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2018-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2018-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

545 
WWUS45 KMSO 090639
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
1139 PM MST Thu Feb 8 2018

MTZ003-091800-
/O.UPG.KMSO.WW.Y.0017.000000T0000Z-180209T1800Z/
/O.NEW.KMSO.WS.W.0006.180209T0639Z-180209T1500Z/
Flathead/Mission Valleys-
1139 PM MST Thu Feb 8 2018

...WINTER STORM WARNING IN EFFECT UNTIL 8 AM MST FRIDAY...

* WHAT...Snow and blowing snow. Additional snow accumulations of
  up to two inches are expected. Blowing and drifting snow will
  lead to hazardous driving conditions, especially in open areas.

* WHERE...Flathead Lake, Flathead Valley, Mission Valley, and 
  Polson.

* WHEN...Until 8 AM MST Friday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Winds
  gusting as high as 40 mph will cause areas of blowing and 
  drifting snow and reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow and blowing snow means severe
winter weather conditions will make travel very hazardous or
impossible. If you must travel, keep an extra flashlight, food
and water in your vehicle in case of an emergency. The latest
road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

MTZ001-091800-
/O.CON.KMSO.WW.Y.0017.000000T0000Z-180209T1800Z/
Kootenai/Cabinet Region-
1139 PM MST Thu Feb 8 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
FRIDAY...

* WHAT...Snow and blowing snow. Additional snow accumulations of 
  1 to 2 inches are expected.

* WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to 
  Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to 
  Whitefish.

* WHEN...Until 11 AM MST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. In 
  addition, areas of poor visibility are likely. Winds gusting 
  as high as 30 mph will cause areas of blowing and drifting 
  snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ007-043-091800-
/O.CON.KMSO.WW.Y.0017.000000T0000Z-180209T1800Z/
Butte/Blackfoot Region-Potomac/Seeley Lake Region-
1139 PM MST Thu Feb 8 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
FRIDAY...

* WHAT...Snow and blowing snow. Additional snow accumulations of 
  2 to 4 inches are expected.

* WHERE...Butte, Georgetown Lake, Highway 12 Garrison to 
  Elliston, Homestake Pass, MacDonald Pass, Highway 200 Bonner 
  to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East 
  Missoula to Bearmouth.

* WHEN...Until 11 AM MST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. In 
  addition, areas of poor visibility are likely. Winds gusting 
  as high as 35 mph will cause areas of blowing and drifting 
  snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

&&

$$

MTZ002-091800-
/O.CON.KMSO.WW.Y.0017.000000T0000Z-180209T1800Z/
West Glacier Region-
1139 PM MST Thu Feb 8 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
FRIDAY...

* WHAT...Snow and blowing snow. Additional snow accumulations of 
  up to 2 inches, with localized amounts up to 4 inches, are 
  expected.

* WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan 
  Lake, Marias Pass, and Polebridge.

* WHEN...The Winter Storm Warning will expire at 11 PM MST this 
  evening. For the Winter Weather Advisory, now through 11 AM 
  MST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times as winds gust up to 
  30 mph with even higher gust in Bad Rock Canyon. The cold wind 
  chills as low as 20 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ005-091800-
/O.CON.KMSO.WW.Y.0017.000000T0000Z-180209T1800Z/
Missoula/Bitterroot Valleys-
1139 PM MST Thu Feb 8 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
FRIDAY...

* WHAT...Snow and blowing snow expected. Total snow 
  accumulations of up to two inches are expected.

* WHERE...Missoula/Bitterroot Valleys.

* WHEN...Until 11 AM MST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. In 
  addition, areas of poor visibility are likely. Winds gusting 
  as high as 35 mph will cause areas of blowing and drifting 
  snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

&&

$$

MTZ004-091800-
/O.CON.KMSO.WW.Y.0017.000000T0000Z-180209T1800Z/
Lower Clark Fork Region-
1139 PM MST Thu Feb 8 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
FRIDAY...

* WHAT...Snow expected. Total snow accumulations of up to two 
  inches, with localized amounts up to 4 inches, are expected.

* WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, 
  Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to 
  Haugan.

* WHEN...Until 11 AM MST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ006-091800-
/O.CON.KMSO.WW.Y.0017.000000T0000Z-180209T1800Z/
Bitterroot/Sapphire Mountains-
1139 PM MST Thu Feb 8 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 
  inches, with localized amounts up to 6 inches, are expected.

* WHERE...Bitterroot/Sapphire Mountains.

* WHEN...Until 11 AM MST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
2 follow-up statements
261 
WWUS45 KMSO 091446
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
746 AM MST Fri Feb 9 2018

MTZ003-091600-
/O.EXP.KMSO.WS.W.0006.000000T0000Z-180209T1500Z/
Flathead/Mission Valleys-
746 AM MST Fri Feb 9 2018

...WINTER STORM WARNING WILL EXPIRE AT 8 AM MST THIS MORNING...

$$

MTZ005-091800-
/O.UPG.KMSO.WW.Y.0017.000000T0000Z-180209T1800Z/
/O.EXB.KMSO.WS.W.0006.000000T0000Z-180209T1800Z/
Missoula/Bitterroot Valleys-
746 AM MST Fri Feb 9 2018

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING...

* WHAT...Brief heavy snow, very low visibility, and very bad
  traction on main roadways. Additional snow accumulations of up 
  to one inch are expected.

* WHERE...Missoula/Bitterroot Valleys.

* WHEN...Until 11 AM MST this morning.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

MTZ001-091800-
/O.CON.KMSO.WW.Y.0017.000000T0000Z-180209T1800Z/
Kootenai/Cabinet Region-
746 AM MST Fri Feb 9 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of up to one half 
  inch are expected.

* WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to 
  Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to 
  Whitefish.

* WHEN...Until 11 AM MST this morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ007-043-091800-
/O.CON.KMSO.WW.Y.0017.000000T0000Z-180209T1800Z/
Butte/Blackfoot Region-Potomac/Seeley Lake Region-
746 AM MST Fri Feb 9 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of up to two inches 
  are expected.

* WHERE...Butte, Georgetown Lake, Highway 12 Garrison to 
  Elliston, Homestake Pass, MacDonald Pass, Highway 200 Bonner 
  to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East 
  Missoula to Bearmouth.

* WHEN...Until 11 AM MST this morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times. The cold wind 
  chills as low as 15 below zero could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ002-091800-
/O.CON.KMSO.WW.Y.0017.000000T0000Z-180209T1800Z/
West Glacier Region-
746 AM MST Fri Feb 9 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of up to one inch 
  are expected.

* WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan 
  Lake, Marias Pass, and Polebridge.

* WHEN...Until 11 AM MST this morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times. The cold wind 
  chills as low as 25 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ004-091800-
/O.CON.KMSO.WW.Y.0017.000000T0000Z-180209T1800Z/
Lower Clark Fork Region-
746 AM MST Fri Feb 9 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of up to one inch 
  are expected.

* WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, 
  Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to 
  Haugan.

* WHEN...Until 11 AM MST this morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ006-091800-
/O.CON.KMSO.WW.Y.0017.000000T0000Z-180209T1800Z/
Bitterroot/Sapphire Mountains-
746 AM MST Fri Feb 9 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of up to two inches 
  are expected.

* WHERE...Bitterroot/Sapphire Mountains.

* WHEN...Until 11 AM MST this morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
707 
WWUS45 KMSO 091711
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
1011 AM MST Fri Feb 9 2018

MTZ005-100200-
/O.EXB.KMSO.WW.Y.0017.180209T1800Z-180210T0200Z/
/O.CON.KMSO.WS.W.0006.000000T0000Z-180209T1800Z/
Missoula/Bitterroot Valleys-
1011 AM MST Fri Feb 9 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM MST THIS
EVENING...

* WHAT...Snow. Additional snow accumulations of up to one inch are
  expected. Poor traction on area paved surfaces will remain
  through early evening due to sudden freezing of underlying 
  slush layer.

* WHERE...Missoula/Bitterroot Valleys.

* WHEN...For the Winter Storm Warning, until 11 AM MST this 
  morning. For the Winter Weather Advisory, until 7 PM MST this 
  evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ006-007-043-100200-
/O.EXT.KMSO.WW.Y.0017.000000T0000Z-180210T0200Z/
Bitterroot/Sapphire Mountains-Butte/Blackfoot Region-
Potomac/Seeley Lake Region-
1011 AM MST Fri Feb 9 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS
EVENING...

* WHAT...Snow. Additional snow accumulations of up to two inches 
  are expected. Poor traction on area paved surfaces will remain
  through early evening due to sudden freezing of underlying 
  slush layer.

* WHERE...Butte, Georgetown Lake, Highway 12 Garrison to 
  Elliston, Homestake Pass, MacDonald Pass, Highway 200 Bonner 
  to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East 
  Missoula to Bearmouth.

* WHEN...Until 7 PM MST this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times. The cold wind 
  chills as low as 15 below zero could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ001-091815-
/O.CON.KMSO.WW.Y.0017.000000T0000Z-180209T1800Z/
Kootenai/Cabinet Region-
1011 AM MST Fri Feb 9 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of up to one half 
  inch are expected.

* WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to 
  Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to 
  Whitefish.

* WHEN...Until 11 AM MST this morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ002-091815-
/O.CON.KMSO.WW.Y.0017.000000T0000Z-180209T1800Z/
West Glacier Region-
1011 AM MST Fri Feb 9 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of up to one inch 
  are expected.

* WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan 
  Lake, Marias Pass, and Polebridge.

* WHEN...Until 11 AM MST this morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times. The cold wind 
  chills as low as 25 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ004-091815-
/O.CON.KMSO.WW.Y.0017.000000T0000Z-180209T1800Z/
Lower Clark Fork Region-
1011 AM MST Fri Feb 9 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of up to one inch 
  are expected.

* WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, 
  Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to 
  Haugan.

* WHEN...Until 11 AM MST this morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Feb 8, 2:42 PM MST, 8 hours 57 minutes earlier.

Area forecast discussion, Feb 8, 2:42 PM MST, 8 hours 57 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
242 PM MST Thu Feb 8 2018

...A huge change from warm to snow and cold by tonight...

.DISCUSSION...Arctic air is moving into western Montana out of
central Montana this afternoon. Cold temperatures in the single
digits and teens and gusty winds as high as 55 mph are occurring
along Highway 2 from West Glacier through Marias pass. Much colder
conditions are expected to move west and south during the rest of
today and tonight likely bringing gusty winds. Snow amounts are
not as certain with this arctic front since an area of drying is
moving in from the west, so shower activity may be minimal until
more banded-type precipitation develops late this afternoon into
the evening hours. Snow bands with temperatures dropping into the
teens and 20s throughout western Montana this afternoon through
tonight brings the potential for very changeable road conditions
with icy surfaces. Latest model guidance show the potential for
heavy snow bands in northwest Montana and possibly west-central
Montana so driving conditions should become quite variable and
rapidly changing from this afternoon through tonight. The Highway
200 corridor between Clearwater Junction and Helmville and from
Garrison Junction to MacDonald Pass could get quite difficult
this evening as the snow bands coincide with the arctic air.
Colder temperatures, cold wind chills, and lingering snow showers
will be the main theme for Friday, but overall conditions will
have an improving trend.

Conditions will further dry out Saturday and Sunday as we weak
ridge of high pressure builds over the Northern Rockies. With the
clearing conditions and fresh snow on the ground, Saturday
mornings low temperatures will lower into the teens and even
single digits for some across western Montana. These will be the
coldest temperatures we've seen since the first week of January
for some. North-central Idaho will cool to below freezing, however
not as cold as areas of western Montana.

Not a lot has changed with our next weather system that is still
forecast to begin to impact the region Late Sunday night and
continue during the day on Monday. A resurgence of a modified
arctic airmass will coincide with moisture streaming in from the
Pacific Northwest, that will produce widespread light to moderate
snow for all locations in western Montana and for elevations above
2000 feet in north-central Idaho. Snow amounts are uncertain at
this time, but current model consensus, indicates the potential
for widespread 1 to 3 inches of snow by the end of the day Monday.

Long range forecast models continue to show the potential for
another winter storm impacting the Northern Rockies by mid week
next week. Stay tuned for further details. Bottom line, the region
will remain under an active winter pattern.

&&

.AVIATION...An arctic airmass will continue to slide south and
west over the Continental Divide this afternoon and overnight.
Gusty east-northeast winds have arrived over KGPI in the past
hour, producing 25-30kt gusts. These gusts will get stronger later
this evening, potentially reaching 45kts for a short period of
time. Also, moderate to heavy snow at times will impact KGPI
through the early morning hours, producing low visibility. This
arctic airmass will make it's way south impacting KMSO and KBTM
after 09/0600Z, producing gusty northeasterly winds and moderate
snow. Snow showers will periodically impact all area terminals
throughout the day Friday, however the winds are expected to
diminish by 09/1700Z.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Weather Advisory until 11 AM MST Friday Butte/Blackfoot
     Region...Potomac/Seeley Lake Region.

     Winter Weather Advisory from 11 PM this evening to 11 AM MST
     Friday Bitterroot/Sapphire Mountains.

     Winter Weather Advisory from 11 PM this evening to 11 AM MST
     Friday Missoula/Bitterroot Valleys.

     Winter Weather Advisory from 11 PM this evening to 11 AM MST
     Friday Lower Clark Fork Region.

     Winter Weather Advisory until 11 AM MST Friday Flathead/Mission
     Valleys.

     Winter Weather Advisory from 11 PM this evening to 11 AM MST
     Friday West Glacier Region.

     Winter Storm Warning until 11 PM MST this evening West Glacier
     Region.

     Winter Weather Advisory until 11 AM MST Friday Kootenai/Cabinet
     Region.

ID...None.
&&

Nearby

Winter Storm Warnings in Montana, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.